Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Low HCT/PCV, lower creatinine level, elevated phosphorus and albumin. What's wrong?

User rating for this question
Very Good
Answered by

Emergency Medicine Specialist
Practicing since : 2006
Answered : 300 Questions
HI My 14 year old son has slighly low HCT ratio (PCV), lower creatinine and uric acid than the range and elevated phosphorus and albumin versus the range. Any counsel would be appreciated.
Posted Sun, 24 Feb 2013 in X-ray, Lab tests and Scans
Answered by Dr. Sheeba Stephen 2 hours later
Hello and welcome to Healthcare Magic. Thanks for your query.

A low HCT / PCV is suggestive of anemia - common causes could be iron or like MCV, CH, MCHC and Reiculocyte count are necessary to figure out what may be the probable cause for anemia.

Usually a low Creatinine and Uric acid is not a matter of concern, especially in children, but it may be indicative of a decreased muscle mass. Only high values are worrying.

High phosphate levels can be due to the following causes:
- Children have a slightly higher phosphate level than adults.
- Increased dietary intake: foods such as candy, soft drinks, pre-packaged foods, chocolate, ice cream, ketchup, mayonnaise and processed cheese contain high levels of phosphate.
- Hypoparathyroidism (underactivity of the parathyroid glands) can result in an imbalance in the phosphorus and calcium levels.
- Kidney failure (but this is accompanied by other test abnormalities like high creatinine and urea).

A high albumin level does not usually indicate an specific medical condition, but can often be due to dehydration. Other causes are chronic infections, vitamin A deficiency and rarely due to heart problems.

Please remember that minor and isolated variations in test results may not signify a significant medical problem, and these test results have to be interpreted only in the background of clinical findings.

Wish you all the best.

Dr. Sheeba Stephen
Emergency Medicine Specialist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Radiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor